Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 90, NWS Albuquerque, NM

September 10, 20134 counties in New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 10, 2013, 3:38 PM MDT for 4 counties in New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2013, 3:38 PM MDT (21:38 UTC)
Expired
Sep 10, 2013, 9:30 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 92 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WGUS55 KABQ 102138
FFWABQ
NMC028-039-043-049-110330-
/O.NEW.KABQ.FF.W.0090.130910T2138Z-130911T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT TUE SEP 10 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
  SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
  EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  NORTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 930 PM MDT

* AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER THOMPSON RIDGE AND LAS CONCHAS BURN SCARS.    
  MODERATE TO HEAVY RAIN WILL CONTINUE INTERMITTENTLY THROUGH THE    
  AFTERNOON AND EARLY EVENING HOURS. BETWEEN ONE HALF AND THREE      
  QUARTERS OF AN INCH OF RAIN HAS ALREADY FALLEN. SOME AREAS MAY     
  RECEIVE MORE THAN 2 INCHES OF RAIN TODAY. 

  THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT
  LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE
  CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE
  HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.

  THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT
  LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY
  ROAD...QUEMAZAN TRAIL...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO
  LAS CONCHAS CAMPGROUND...INDIAN SERVICE ROUTE 602...BANDELIER
  NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI CANYON...PERALTA
  CANYON...DOME WILDERNESS AND EASTERN PORTION OF VALLES CALDERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE THOMPSON RIDGE AND 
LAS CONCHAS FIRE BURN AREAS.

&&

LAT...LON 3610 10666 3611 10620 3594 10606 3558 10622
      3561 10667

$$


34
4 follow-up statements
257 
WGUS75 KABQ 102303
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 PM MDT TUE SEP 10 2013

NMC028-039-043-049-110330-
/O.CON.KABQ.FF.W.0090.000000T0000Z-130911T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
503 PM MDT TUE SEP 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL SANDOVAL
AND LOS ALAMOS COUNTIES...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE TO HEAVY RAIN SOUTH OF THE LAS CONCHAS AND THOMPSON RIDGE 
BURN SCAR. THIS AREA OF MODERATE TO HEAVY RAIN WAS MOVING NORTH AND 
WILL IMPACT THE BURN SCARS THROUGH 7 PM. RAINFALL AMOUNTS UP TO ONE 
INCH CAN BE EXPECTED WITH THIS BATCH OF RAIN. RUNOFF WILL BE HIGH. 

THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT   
LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE   
CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE   
HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.

THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT   
LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY 
ROAD...QUEMAZAN TRAIL...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO   
LAS CONCHAS CAMPGROUND...INDIAN SERVICE ROUTE 602...BANDELIER   
NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI CANYON...PERALTA   
CANYON...DOME WILDERNESS AND EASTERN PORTION OF VALLES CALDERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE THOMPSON RIDGE AND 
LAS CONCHAS FIRE BURN AREAS.

&&

LAT...LON 3610 10666 3611 10620 3594 10606 3558 10622
      3561 10667

$$


34
786 
WGUS75 KABQ 110137
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT TUE SEP 10 2013

NMC028-039-043-049-110330-
/O.CON.KABQ.FF.W.0090.000000T0000Z-130911T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
737 PM MDT TUE SEP 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL SANDOVAL
AND LOS ALAMOS COUNTIES...

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN OVER THE THOMPSON RIDGE AND LAS 
CONCHAS BURN SCARS. SOME AREAS HAVE PICKED UP MORE THAN 1.5 INCHES 
OF RAIN TODAY. RUNOFF WILL CONTINUE DOWNSTREAM THROUGH THE EVENING 
HOURS.

THIS WILL IMPACT THE THOMPSON RIDGE BURN SCAR INCLUDING BUT NOT   
LIMITED TO SULPHUR CREEK ROAD...SULPHUR SPRINGS...FREELOVE   
CANYON...MORMON CANYON...DEER CANYON...VALLES CALDERA PRESERVE   
HEADQUARTERS...REDONDO CREEK...AND REDONDO PEAK AREA.

THIS WILL IMPACT THE LAS CONCHAS BURN SCAR INCLUDING BUT NOT   
LIMITED TO LOS ALAMOS...SANTA CLARA CANYON...RIO DEL OSO...CAMP MAY 
ROAD...QUEMAZAN TRAIL...HIGHWAY 4 FROM STATE ROAD 501 JUNCTION TO   
LAS CONCHAS CAMPGROUND...INDIAN SERVICE ROUTE 602...BANDELIER   
NATIONAL MONUMENT...FRIJOLES CANYON...COCHITI CANYON...PERALTA   
CANYON...DOME WILDERNESS AND EASTERN PORTION OF VALLES CALDERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE THOMPSON RIDGE AND LAS 
CONCHAS FIRE BURN AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3610 10666 3611 10620 3594 10606 3558 10622
      3561 10667

$$


34
359 
WGUS75 KABQ 110301
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
901 PM MDT TUE SEP 10 2013

NMC028-039-043-049-110330-
/O.CON.KABQ.FF.W.0090.000000T0000Z-130911T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
901 PM MDT TUE SEP 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR SOUTH
CENTRAL RIO ARRIBA...NORTHWESTERN SANTA FE...EAST CENTRAL SANDOVAL
AND LOS ALAMOS COUNTIES...

AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING NEAR LOS ALAMOS. THE 
STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  SANTA CLARA PUEBLO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LAS CONCHAS AND 
THOMPSON RIDGE FIRE BURN AREA.

&&

LAT...LON 3610 10666 3611 10620 3594 10606 3558 10622
      3561 10667

$$
957 
WGUS75 KABQ 110330
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
930 PM MDT TUE SEP 10 2013

NMC028-039-043-049-110341-
/O.EXP.KABQ.FF.W.0090.000000T0000Z-130911T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-SANDOVAL-SANTA FE-RIO ARRIBA-
930 PM MDT TUE SEP 10 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL RIO ARRIBA...
NORTHWESTERN SANTA FE...EAST CENTRAL SANDOVAL AND LOS ALAMOS
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
TAPERING OFF ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR 
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 3610 10666 3611 10620 3594 10606 3558 10622
      3561 10667

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:16 PM MDT, 22 minutes earlier.

Area forecast discussion, Sep 10, 3:16 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT TUE SEP 10 2013

...WIDESPREAD RAINFALL WITH SOME FLOODING CONCERNS THROUGH THE
OVERNIGHT...

.DISCUSSION...FORECAST OF WIDESPREAD RAINFALL UNDER A ROBUST
MONSOONAL BURST HAS BEEN PANNING OUT OVERALL...BUT SPECIFIC
DETAILS WILL CONTINUE TO BE FINE TUNED TONIGHT AND TOMORROW. MUCH
OF THE RAIN TOOK ON A STRATIFORM NATURE WITH WIDESPREAD COVERAGE A
BIT EARLIER AND A BIT FARTHER EAST THAN ANTICIPATED...BUT FORECAST
MODELS HAVE DONE A REASONABLE JOB THUS FAR FOR THIS ANOMALOUS
EVENT. RAINFALL AMOUNTS HAVE BEEN ACCUMULATING QUICKLY...MUCH LIKE
A TROPICAL ENVIRONMENT...AND ACCORDINGLY THE KABX/KFDX RADARS
PRECIP ACCUMULATION ALGORITHMS WERE ADJUSTED TO BETTER TALLY THIS.
LIGHTNING HAS BEEN LIMITED THUS FAR...BUT SOME EMBEDDED
THUNDERSTORMS HAVE COINCIDED WITH SOME HEAVIER SWATHS OF
RAINFALL...NAMELY IN SAN JUAN COUNTY. REPORTS OF FLOODED ARROYOS
FEEDING INTO THE RIO GRANDE...PROMPTED THE PREVIOUSLY ISSUED FLOOD
WARNING. MANY OF THE ADDITIONAL FLOODING CONCERNS MAY BE OF LONGER
DURATION TYPE EVENTS RATHER THAN THE TYPICAL SHORTER DURATION
FLASH FLOODING...AND THERE MAY BE SOME OVERLAP/AMBIGUITY TO THESE
EVENTS. FOR NOW...HAVE FELT IT PRUDENT TO KEEP IT SIMPLE BY
ISSUING A FLASH FLOOD WATCH. THIS WILL JIVE WITH NEIGHBORING
OFFICES AND THE ONGOING FLASH FLOOD WATCH FOR THE BURN SCARS.
THUS...THE AMENDMENT TO THE FLASH FLOOD WATCH WILL INCLUDE THE
WESTERN TWO THIRDS OF THE FORECAST AREA THROUGH 6 AM WEDNESDAY.
IT IS LIKELY THAT TEMPORAL EXTENSIONS OR AREAL EXPANSIONS WILL
NEED TO BE ADDED AT THAT TIME.

THE NEWEST CHANGE TO THE MODELS FOR WEDNESDAY IS A STRENGTHENING
OR ENHANCEMENT TO THE DRY SLOT IN THE WESTERN ZONES. THIS WAS
SHOWN IN THE MODEL RUNS OF THE PAST DAYS...BUT NOT TO THE EXTENT
THIS MORNING'S MODEL RUNS. THE GFS...EUROPEAN...SREF...AND THE NAM
NOW SHOW THIS MORE PROLIFIC DRY SLOT IN THE WESTERN THIRD OF NM
WEDNESDAY...SO POPS WERE DECREASED THERE. IN AN ALMOST
CONTRADICTORY MANNER...THE DRY SLOT MAY ADD SOME STRENGTH TO ANY
STORMS THAT DO DEVELOP IN THE WESTERN ZONES VIA LESS CLOUD
COVER...BETTER INSTABILITY...AND STRONGER UPDRAFTS. WHILE ANY
CELLS IN THE WEST WILL HAVE THE POTENTIAL FOR BEING STRONGER...THE
COVERAGE WILL BE SIGNIFICANTLY LESS THAN WHAT IS EXPECTED OVER THE
CENTRAL MOUNTAIN CHAIN AND THE INTERFACE WITH THE HIGH PLAINS
WHERE THE TROPICAL/STRATIFORM TYPE PRECIP WILL LIKELY PREVAIL.
TEMPERATURES WILL BE A BIT TRICKY WITH THE DRY SLOT AS ADDITIONAL
BREAKS OF SUNSHINE IN THE WEST MAY ALLOW FOR HIGHER READINGS THAN
IS CURRENTLY FORECASTED. OTHERWISE...COOLER THAN AVERAGE READINGS
FROM THE CENTRAL MOUNTAIN CHAIN EAST SEEM LIKE A SAFE BET.

INTERESTINGLY...THE UPPER LOW TO THE WEST IS SHOWN TO WOBBLE
NORTHWARD ALONG THE NV/UT BORDER ON THURSDAY WHILE THE PLUME OF
MOISTURE IS ABLE TO RETROGRADE BACK TO THE WEST. THIS WILL GET
THINGS MUCH MORE ACTIVE AGAIN BETWEEN THE RIO GRANDE AND THE AZ
BORDER...BUT STILL AN LARGE MAJORITY OF THE FORECAST AREA WILL BE
UNDER WIDESPREAD PRECIPITATION AND A THREAT FOR LOCALLY HEAVY
RAINFALL AND FLOODING.

BY FRIDAY...THE UPPER LOW LIFTS INTO NORTHWESTERN UT WHILE THE
UPPER HIGH BUILDS BACK INTO TX. WHILE THIS MAY DISRUPT THE
CONCENTRIC NATURE OF THE MONSOONAL PLUME...BUT PLENTY OF MOISTURE
AND INSTABILITY STILL APPEAR TO BE PRESENT FOR A HEALTHY CROP OF
STORMS. ANY WARMING TREND WOULD LIKELY BE SUBTLE. BY SATURDAY THE
REMNANT PERTURBATION FROM UT IS EXPECTED TO OPEN UP AND DIVE
SOUTHEASTWARD TOWARD THE CO/NM BORDER WHILE A BACK DOOR FRONT
APPROACHES THE NORTHEAST CORNER OF THE STATE. THIS FRONT WOULD
LIKELY DRIVE A HEALTHY UPSLOPE REGIME FOR INCREASED PRECIP ALONG
THE FRONT RANGE OF CO...BUT STILL APPEARS TO BE DISPLACED FROM
MOST OF NM...THE EXCEPTION BEING THE NORTHEAST.

CONTINUED MOISTURE OVER THE SIERRA MADRE AND A POSSIBLE INTRUSION
OF TROPICAL MOISTURE FROM A SYSTEM OUT OF THE GULF OF MEXICO WILL
BE IN PLACE SOUTH OF NM BY MONDAY/TUESDAY. HOWEVER...STRONGER
WESTERLIES THEREAFTER WILL LIKELY PUT THE MONSOON TO REST THROUGH
THE REMAINDER OF NEXT WEEK.

52

&&

.FIRE WEATHER...
THE MONSOONAL PLUME WILL EDGE EASTWARD TONIGHT INTO WEDNESDAY.
COPIOUS AMOUNTS OF MOISTURE WITH HIGH HUMIDITY WILL BE CONTAINED
WITHIN THIS PLUME. CENTRAL AND EASTERN AREAS WILL BE FAVORED. A MID
LEVEL DRY SLOT WILL LIMIT WETTING RAINFALL ACROSS THE WEST ON
WEDNESDAY. HIGH TEMPERATURES WILL BE BELOW NORMAL.

THEN THE MONSOONAL PLUME IS EXPECTED TO RETROGRADE BACK TO THE WEST
WEDNESDAY NIGHT INTO THURSDAY. WETTING RAINFALL WILL RETURN TO
WESTERN AREAS AND ALSO AFFECT CENTRAL AREAS. THE MODELS ARE BECOMING
A BIT MORE BULLISH FOR SOME SORT OF BACK DOOR COLD FRONTAL SIGNATURE
LATER THURSDAY ACROSS THE NORTHEAST SO WETTING RAIN EXPECTED THERE
AS WELL. HIGHER HUMIDITY WILL CONTINUE. IT APPEARS THAT THE PLUME
WILL BECOME A BIT MORE DISORGANIZED ON FRIDAY BUT STILL PRODUCE
WETTING RAIN COVERAGE ACROSS A GOOD CHUNK OF THE FORECAST AREA. HIGH
TEMPERATURES WILL REMAIN BELOW NORMAL BOTH THURSDAY AND FRIDAY.

THE UPPER TROUGH WHICH IS CURRENTLY SITTING TO THE WEST OF THE AREA
TODAY WILL EVENTUALLY MAKE ITS WAY OVER THE STATE DURING THE LATE
FRIDAY AND WEEKEND PERIOD. THIS WILL INVIGORATE ADDITIONAL WETTING
SHOWERS AND THUNDERSTORMS. ANOTHER POSSIBLE BACK DOOR LATE SUNDAY
COULD PROVIDE A FOCUS FOR STORMS ACROSS THE NORTHEAST. OTHERWISE...A
GRADUAL DRYING TREND SUNDAY WITH DRIER AIR TRYING TO INFILTRATE FROM
THE WEST. TEMPERATURES WOULD GRADUALLY WARM SOME AND GET BACK TO
NEAR NORMAL ON SUNDAY.

THE MODELS ARE BECOMING A BIT MORE CONSISTENT WITH THEIR UPPER FLOW
PATTERN FOR NEXT WEEK. A STRONGER PACIFIC TROUGH IS DEPICTED TO DIVE
INTO THE WESTERN US AND USHER DRIER AIR OVER THE SOUTHWEST REGION
DUE TO A STRONGER WESTERLY FLOW. MONDAY IS SORT OF A QUESTION MARK
BECAUSE THE ECMWF MODEL IS LESS PROGRESSIVE WITH THE WEAKER TROUGH
PASSAGE DURING THE WEEKEND. THE GFS IS QUICKER TO BRING DRIER AIR
OVER THE AREA FROM THE WEST ON MONDAY. EITHER WAY...EXPECT A WARMING
AND DRYING TREND NEXT WEEK. CONFIDENCE IS MODERATE AND COULD RISE
WITH ADDITIONAL RUN TO RUN CONSISTENCY IN THE MODELS.
ALSO...CLIMATOLOGY WOULD SUGGEST THIS OCCURRENCE AS PACIFIC TROUGHS
BECOME STRONGER.

50

&&

.AVIATION...
18Z TAF CYCLE
LONGER PERIODS OF MVFR ARE ANTICIPATED FOR CENTRAL TERMINAL SITES
DURING THE NEXT 24 HOURS. THIS IS DUE TO THE MONSOONAL MOISTURE
PLUME SHIFTING A LITTLE FURTHER EAST. AEG/ABQ AND SAF HAVE A HIGH
POTENTIAL OF BEING IMPACTED THROUGH AT LEAST THE EVENING AS THIS
GRADUAL SHIFT OCCURS. FMN WILL BE IMPACTED THROUGH THE AFTERNOON
AND PORTIONS OF THE EVENING AND GUP WILL BE ON THE EDGE BETWEEN
MORE STRATIFORM...CONSISTENT RAINFALL ACTIVITY AND TS DVLPMENT. A
DRY SLOT WILL EVENTUALLY LESSEN THE CLOUD COVER ACROSS THE WESTERN
TERMINAL SITES LATER TONIGHT INTO WED. TCC AND ROW WILL GET INTO
THE ACTION LATER TONIGHT WITH MVFR CIGS/VIS AND THAT COULD
CONTINUE MOST OF WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  78  57  80 /  70  20  40  60
DULCE...........................  52  74  49  76 /  80  40  50  80
CUBA............................  52  74  51  74 /  80  50  60  90
GALLUP..........................  51  75  51  76 /  60  30  30  50
EL MORRO........................  49  74  49  72 /  70  40  50  80
GRANTS..........................  51  76  53  73 /  80  40  50  80
QUEMADO.........................  49  76  51  74 /  70  40  40  60
GLENWOOD........................  53  80  56  81 /  60  30  30  40
CHAMA...........................  48  72  45  69 /  90  60  60  90
LOS ALAMOS......................  55  73  54  72 /  70  50  60  80
PECOS...........................  55  70  54  68 /  80  90  80  90
CERRO/QUESTA....................  52  70  49  69 /  80  70  70  80
RED RIVER.......................  42  59  41  59 /  80  90  70  90
ANGEL FIRE......................  41  66  40  64 /  80  90  80 100
TAOS............................  55  73  52  71 /  70  70  70  80
MORA............................  55  67  52  65 /  80  90  80  90
ESPANOLA........................  56  77  54  77 /  70  40  60  60
SANTA FE........................  56  73  55  71 /  70  60  60  80
SANTA FE AIRPORT................  56  75  56  73 /  70  60  60  80
ALBUQUERQUE FOOTHILLS...........  59  77  58  73 /  70  60  70  80
ALBUQUERQUE HEIGHTS.............  63  79  62  75 /  70  50  60  80
ALBUQUERQUE VALLEY..............  57  81  60  77 /  70  40  60  70
ALBUQUERQUE WEST MESA...........  58  80  61  77 /  70  40  60  80
LOS LUNAS.......................  62  80  60  78 /  70  40  60  70
RIO RANCHO......................  61  79  60  77 /  70  40  60  80
SOCORRO.........................  62  80  61  78 /  70  40  60  80
SANDIA PARK/CEDAR CREST.........  53  75  51  72 /  80  80  80  90
TIJERAS.........................  56  76  56  72 /  80  80  80  90
MORIARTY/ESTANCIA...............  56  72  54  70 /  80  80  80  80
CLINES CORNERS..................  55  69  55  67 /  80  90  80  80
GRAN QUIVIRA....................  57  72  56  70 /  80  80  80  70
CARRIZOZO.......................  59  75  59  74 /  70  70  80  70
RUIDOSO.........................  53  70  53  66 /  90  90  90  80
CAPULIN.........................  56  71  53  67 /  70  80  70  70
RATON...........................  56  72  54  70 /  70  90  80  80
SPRINGER........................  56  73  54  72 /  80  90  80  80
LAS VEGAS.......................  55  69  54  67 /  90  90  80  90
CLAYTON.........................  60  76  59  75 /  40  50  60  50
ROY.............................  57  72  57  70 /  70  80  80  70
CONCHAS.........................  63  76  62  77 /  70  70  80  50
SANTA ROSA......................  62  74  60  75 /  80  80  80  60
TUCUMCARI.......................  64  79  63  79 /  50  60  70  40
CLOVIS..........................  62  78  62  80 /  40  50  60  20
PORTALES........................  63  79  63  81 /  40  50  60  20
FORT SUMNER.....................  64  76  62  78 /  70  70  80  40
ROSWELL.........................  67  80  66  81 /  60  70  70  30
PICACHO.........................  61  74  61  75 /  80  80  80  40
ELK.............................  58  70  57  71 /  90  90  90  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ501>507-510-513-515>525-527>529-533-539-540.

FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
ZONES...NMZ508-509-511-512-514-526.

&&

52
Hazardous weather outlook, Sep 10, 5:00 AM MDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 AM MDT TUE SEP 10 2013

NMZ501>540-111100-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
500 AM MDT TUE SEP 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS POSSIBLE OVER CENTRAL...NORTHERN AND SOUTHWESTERN
NEW MEXICO...AS A RESULT LOCALIZED AREAS OF FLASH FLOODING MAY
OCCUR OVER THE BURN SCARS IN THE JEMEZ MOUNTAINS...SANGRE DE
CRISTO MOUNTAINS...GILA MOUNTAINS AND SACRAMENTO MOUNTAINS. IN
ADDITION TO THE BURN SCARS THE HIGHEST POTENTIAL FOR FLASH
FLOODING EXISTS IN AND NEAR THE HIGH TERRAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL OVER CENTRAL AND NORTHERN NEW MEXICO IS POSSIBLE
WEDNESDAY AND THURSDAY...AS A RESULT LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

01

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 6:24 PM MDTAreal Flood AdvisoryABQSan Juan2 hr
Sep 9, 7:51 PM MDTAreal Flood AdvisoryABQCatron114 min
Sep 10, 12:57 PM MDTAreal Flood AdvisoryABQSocorro, Valencia3 hr
Sep 10, 1:48 PM MDTAreal Flood WarningABQSocorro6 hr
Sep 10, 2:46 PM MDTAreal Flood AdvisoryABQDe Baca119 min
Sep 10, 3:20 PM MDTAreal Flood AdvisoryABQCibola3 hr
Sep 10, 3:25 PM MDTAreal Flood WarningABQSocorro, Torrance, Valencia6 hr
Sep 10, 3:30 PM MDTAreal Flood AdvisoryABQMcKinley, Rio Arriba, Sandoval, San Juan2 hr
Sep 10, 3:44 PM MDTAreal Flood AdvisoryABQGuadalupe2 hr
Sep 10, 3:50 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval115 min
Sep 10, 4:14 PM MDTAreal Flood WarningABQMcKinley, Rio Arriba, Sandoval4 hr
Sep 10, 4:32 PM MDTAreal Flood AdvisoryABQSanta Fe3 hr
Sep 10, 4:34 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel116 min
Sep 10, 4:57 PM MDTAreal Flood AdvisoryABQBernalillo, Chaves, De Baca, Guadalupe, Lincoln, Sandoval and 5 more3 hr
Sep 10, 5:14 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe2 hr
Sep 10, 5:30 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe2 hr
Sep 10, 5:39 PM MDTAreal Flood AdvisoryABQHarding, San Miguel3 hr

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.